Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

@elvandi

What is the mg. dose of Anastrozole that you were prescribed to take. ? I was given 1 mg. and wonder if that is the usual prescribed dose when first starting this drug. Seems like a very low dose ?

Jump to this post

Hi, Elvandi ~ I believe that Anastrozole comes in only 1mg strength. The pill is tiny but I am counting on it being powerful. Depression has been my problem, but that started many years ago. I'm not sure whether the Anastrozole has worsened it or the cancer diagnosis had something to do with it. I am taking 2 antidepressants. However with hot flashes often make me feel as though I am sick with a fever and the intermittent fatigue, I continue to feel somewhat depressed. Maybe some Spring weather will be helpful ~

REPLY

I believe it seems to be the standard dose.

Liked by Molly MIller

REPLY

NO HAIR LOSS, at least for me. I had 2 surgeries, 36 radiation treatments and now Arimidex for close to one year. It has taken me a while to get used to the side effects of Arimidex, but I do think that they may be easing up a bit. I see my oncologist tomorrow for a routine visit and am scared to death that she will find a lump in my breast, even thought I just had a 6 month clear mammogram. AT age 68, I would have thought I would be able to be stronger in this diagnosis/treatment journey.

Liked by beman

REPLY

I was diagnosed at 68 as well. I'm two 1/2 years out and doing well. Anastrozole is doing a number on my knees and legs, but I plug on! I exercise 4-5 times a week ( water and weight class). I think that really keeps me going.

Liked by Molly MIller

REPLY

Good to hear news from a fellow 68-70 year old! I really LOVED my water aerobics, but just haven't felt strong enough to commit to it. I HAVE to begin to exercise instead of sitting around on the couch ~ Maybe when warm weather arrives…But it certainly good to read your post!

REPLY
@mollymiller

Good to hear news from a fellow 68-70 year old! I really LOVED my water aerobics, but just haven't felt strong enough to commit to it. I HAVE to begin to exercise instead of sitting around on the couch ~ Maybe when warm weather arrives…But it certainly good to read your post!

Jump to this post

I hope you give it a try. I think you will rediscover the healing affects of water! Go girl!

REPLY
@elvandi

What is the mg. dose of Anastrozole that you were prescribed to take. ? I was given 1 mg. and wonder if that is the usual prescribed dose when first starting this drug. Seems like a very low dose ?

Jump to this post

Depression is difficult, but you need to get around people to feel happy. Fatigue is your body fighting the cancer, you need to keep strong and positive to fight harder. Join support groups in your area, or online support groups, being with people is the most important support you can give yourself. Also, take protein drinks daily. Spring and sunshine do help. Best wishes to you, and know you can survive this !.

REPLY
@mollymiller

Good to hear news from a fellow 68-70 year old! I really LOVED my water aerobics, but just haven't felt strong enough to commit to it. I HAVE to begin to exercise instead of sitting around on the couch ~ Maybe when warm weather arrives…But it certainly good to read your post!

Jump to this post

Mollymiller: I'm 71, 18 months out from initial diagnosis. I do low-impact aerobics, yoga, walking, and some light weights. It does help, but certainly doesn't eliminate all the pain. I go to our local Fitness Center for classes, and then we "seniors" go to coffee afterwards. Good luck to you!

Liked by Molly MIller

REPLY

Thank you, JC ~ I know that the things you have mentioned are all amazingly helpful, particularly the fact that you are active, physically and socially. I am boxed into a corner right now…About 16 months after initial diagnosis I am suffering depression that puts an end to my desire to do anything physically and socially ~ I have been taking Arimidex for 10 months and feel the effects more now than I did in the beginning. I appreciate your words of support!

Liked by cindylb

REPLY
@mollymiller

Thank you, JC ~ I know that the things you have mentioned are all amazingly helpful, particularly the fact that you are active, physically and socially. I am boxed into a corner right now…About 16 months after initial diagnosis I am suffering depression that puts an end to my desire to do anything physically and socially ~ I have been taking Arimidex for 10 months and feel the effects more now than I did in the beginning. I appreciate your words of support!

Jump to this post

Sorry to hear you're down but I can relate. I'm 2.5 years in and I still worry they will find it again and that it may be worse or……I have an active imagination. I think it's common and normal to worry about cancer. It can seem so random. I had so much trouble with the Arimidex and Letrozole that I had to stop them all early on. I think the biggest side effect I had was the feeling that a big, gray veil had been draped over me. I felt very depressed (not to mention the joint pain and other more serious side effects I experienced). The whole experience is very exhausting, radiation makes you tired……it's a tough journey. My husband is going through his own cancer journey right now and it's even harder for me. I try to take care of myself and I try to think one day at a time if I can. I read a saying the other day that I'm hoping to incorporate into my daily life….."Instead of waiting for the storm to clear, learn to dance in the rain". Find those little things in each day that give you joy and continue to hope for a better tomorrow. Keep reaching out. The people in these support groups and the moderators have saved me many times over the past years.

Liked by Molly MIller

REPLY
@mollymiller

Thank you, JC ~ I know that the things you have mentioned are all amazingly helpful, particularly the fact that you are active, physically and socially. I am boxed into a corner right now…About 16 months after initial diagnosis I am suffering depression that puts an end to my desire to do anything physically and socially ~ I have been taking Arimidex for 10 months and feel the effects more now than I did in the beginning. I appreciate your words of support!

Jump to this post

A soothing message from you as I head to bed on this rainy Pennsylvania evening! I try to put into use the thoughts of "living for the moment" and I am able to do that at times. However, I have felt just achey and miserable for the last several days ~ I never know how my day will be ~ I am looking forward to a better day tomorrow and I thank you for making me try a bit harder ~ I'll bet I can beat you in the "Active Imagination" category~ I wish you some peaceful thoughts and restful sleep tonight. Prayers also to your husband ~

Liked by cindylb

REPLY

You're on ……we will post our best 'active imagination' thoughts and perhaps we'll see how unrealistic they really are? Thank you for your kind thoughts. I hope you'll wake to a pain free, stress free day tomorrow!

REPLY

Some days you just don't feel like singing, then just hum, its OK

REPLY
@cindylb

You're on ……we will post our best 'active imagination' thoughts and perhaps we'll see how unrealistic they really are? Thank you for your kind thoughts. I hope you'll wake to a pain free, stress free day tomorrow!

Jump to this post

OK, so here's my first stab at 'winning the competition'….ha ha. I have a weird rash on my torso and arms and have for a little over a year. It comes and goes, but never really resolves. It could be many things…..a strange reaction to the stress I'm under, a change in my body chemistry that causes me to, well, have a rash, an allergy to something or just getting old lady skin. There is a possibility that it's cutaneous T Cell Lymphoma. My Oncologist hasn't ruled out the worst possible scenario and I've visited 3 dermatologists who all have various ideas but instead of visiting the dermatologist my Oncologists recommended and finding out for sure, I'm worry and wait for the worst…….a second cancer (on top of breast cancer). Actually, I spent so much time online looking at skin diseases I could probably be a dermatologist. I had a bilateral mastectomy and it's all across the scar line and only in places where we all have a lot of lymph nodes, so naturally……….I'm planning for the worst (if only I were actually doing something about it). I really feel like this is pretty creative worrying, but I'll wait for your reply and see who wins this first round. Hope you're having a good day today. Relax as much as you can and enjoy each good moment.

Liked by Molly MIller

REPLY
@leemiller

I’ve been taking anastrozole for almost a year, and am cautiously thinking the side effects have been minimal. My main concern is its contribution to my osteoporosis. I have been seeing an OT to learn how to increase bone mass.

Jump to this post

@rosiemolano how are you doing? Are you still taking anastrozole or did your doctor suggest switching to a different aromatase inhibitor?

REPLY
Please login or register to post a reply.